MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated with endovascular aneurism repair (evar) for a fusiform aneurysm with implant of an afx2 bifurcated stent graft (bsg) and an afx vela infrarenal, and a gore cuff 26-33mm (non-endologix).Due to the angulated neck, the afx2 bsg delivered via the left femoral artery and implanted to the distal part of the neck.The afx vela infrarenal and gore cuff were then implanted in the proximal part of the vela infrarenal.It was confirmed that there were no endoleaks.The procedure was completed.Approximately four years post initial procedure it was observed that the afx2 bsg and the afx vela infrarenal were disconnected, and the aneurysm had increased from 54mm to 60mm.An abdomen doppler ultrasound confirmed a type iiia endoleak from the disconnection between the afx2 bsg and afx vela infrarenal.Reintervention was completed by establishing a pull-through using the right femoral artery and left brachial artery and by ballooning inside, the afx2 bsg and the afx vela infrarenal were migrated back into position.Non-endologix endurant 28mm aortic extension, and two endurant 28mm iliac extenders were also implanted for reinforcement.The procedure was completed.It was confirmed after the procedure that the endoleak disappeared.The final patient status is unknown.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.The distributor reported that patient medical records and imaging studies are not available for evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patient status is unknown.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key22186729
Report Number3011063223-2025-00110
Device Sequence Number15579768
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)191026
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/26/2020
Device Model NumberBEA22-70/I16-30
Device Lot Number2005076007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, LOT # 2010153006; GORE CUFF 26-33MM (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale